Alert archive / Missouri / Flash Flood Warnings in 2009

Flash Flood Warning 11, NWS Springfield, MO

April 18, 2009Jasper County, Newton County, Missouri

NWS Springfield, MO issued this flash flood warning at Apr 18, 2009, 4:28 PM CDT for Jasper County, Newton County, Missouri. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 18, 2009, 4:28 PM CDT (21:28 UTC)
Expired
Apr 18, 2009, 10:00 PM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Jasper County, MO, Newton County, MO

The radar

The Springfield radar (KSGF), 82 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 18, 5:08 PM CDTFLASH FLOODCarthage, MOWATER RESCUE AT RYATTA AND CHAPEL. 2000 BLOCK OF FOREST AVENUE FLOODED
Apr 18, 6:14 PM CDTFLASH FLOODJoplin, MOCONNECTICUT AVENUE BETWEEN 33RD AND 15TH FLOODED AND CLOSED
Apr 18, 9:22 PM CDTFLASH FLOOD6 Wsw Carthage, MOSEVERAL ROADS REMAIN CLOSED DUE TO FLOODING IN JASPER COUNTY INCLUDING 20TH AND IRWIN ROAD AND OUTER ROAD AT INTERSTATE 44 EXIT 15.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 40 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.5 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2009-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2009-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-158 J/kg
Mixed-layer LCL
1091 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 182128
FFWSGF
MOC097-145-190300-
/O.NEW.KSGF.FF.W.0011.090418T2128Z-090419T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
428 PM CDT SAT APR 18 2009

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JASPER COUNTY IN SOUTHWEST MISSOURI...
  NEWTON COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 1000 PM CDT.

* AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RADAR ESTIMATED RAINFALL OF ONE AND A HALF TO TWO     
  INCHES HAS FALLEN IN THE WARNED AREA AND ANOTHER LINE OF           
  THUNDERSTORMS IN NORTHEAST OKLAHOMA IS CURRENTLY MOVING INTO THE   
  SAME AREA.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
  SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY 
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN 
SPRINGFIELD.

&&

LAT...LON 3675 9432 3676 9433 3676 9462 3735 9461
      3734 9409 3729 9409 3729 9407 3675 9407

$$

CLAYCOMB
3 follow-up statements
000 
WGUS73 KSGF 190029
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
729 PM CDT SAT APR 18 2009

MOC097-145-190300-
/O.CON.KSGF.FF.W.0011.000000T0000Z-090419T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JASPER MO-NEWTON MO-
729 PM CDT SAT APR 18 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
JASPER AND NEWTON COUNTIES...

AT 722 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED 
AREA. RADAR ESTIMATED RAINFALL AMOUNTS OF TWO TO TWO AND A HALF 
INCHES HAS FALLEN IN THE WARNED AREA. 

RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

AT 614 PM THE JASPER COUNTY EMERGENCY MANAGER REPORTED CONNECTICUT 
AVENUE BETWEEN 15TH AND 30TH STREETS WERE FLOODED AND IMPASSABLE.
SOME WATER RESCUES WERE PERFORMED IN THE CITY OF CARTHAGE EARLY THIS 
EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SPRINGFIELD.

&&

LAT...LON 3675 9432 3676 9433 3676 9462 3735 9461
      3734 9409 3729 9409 3729 9407 3675 9407

$$
CLAYCOMB
000 
WGUS73 KSGF 190128
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
828 PM CDT SAT APR 18 2009

MOC097-145-190300-
/O.CON.KSGF.FF.W.0011.000000T0000Z-090419T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JASPER MO-NEWTON MO-
828 PM CDT SAT APR 18 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
JASPER AND NEWTON COUNTIES...

AT 824 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED 
AREA. RAINFALL RATES OF UP TO TWO INCHES PER HOUR WERE MEASURED IN 
THE WARNED AREA THIS EVENING...WITH RADAR ESTIMATING STORM TOTAL 
RAINFALL OF UP TO 4 INCHES.

RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

LOW WATER RESCUES HAVE BEEN PERFORMED IN THE WARNED AREA DUE TO 
AUTOMOBILES ATTEMPTING TO CROSS FLOODED ROADWAYS AND BEING SWEPT OFF 
OF ROADWAYS BY RUNNING WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SPRINGFIELD.

&&

LAT...LON 3676 9462 3721 9461 3735 9443 3734 9409
      3729 9409 3729 9407 3698 9407 3675 9425

$$

BARJENBRUCH
000 
WGUS73 KSGF 190131 CCA
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
831 PM CDT SAT APR 18 2009

MOC097-145-190300-
/O.CON.KSGF.FF.W.0011.000000T0000Z-090419T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JASPER MO-NEWTON MO-
831 PM CDT SAT APR 18 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
JASPER AND NEWTON COUNTIES...

AT 824 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED 
AREA. RAINFALL RATES OF UP TO TWO INCHES PER HOUR WERE MEASURED IN 
THE WARNED AREA THIS EVENING...WITH RADAR ESTIMATING STORM TOTAL 
RAINFALL OF UP TO 4 INCHES.

RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

WATER RESCUES HAVE BEEN PERFORMED IN THE WARNED AREA DUE TO 
AUTOMOBILES ATTEMPTING TO CROSS FLOODED ROADWAYS AND BEING SWEPT OFF 
OF ROADWAYS BY RUNNING WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SPRINGFIELD.

&&

LAT...LON 3676 9462 3721 9461 3735 9443 3734 9409
      3729 9409 3729 9407 3698 9407 3675 9425

$$

BARJENBRUCH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 18, 2:53 PM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Apr 18, 2:53 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
253 PM CDT SAT APR 18 2009

.DISCUSSION...

FORECAST CHALLENGES DEAL WITH PRECIP CHANCES THROUGH SUNDAY.

CURRENTLY...HAD AN OUTFLOW BOUNDARY FROM THIS MORNINGS CONVECTION
OVER EASTERN KANSAS HAS MOVED EAST OVER SOUTH CENTRAL MISSOURI
EARLY THIS AFTERNOON AND HAS STALLED OVER GREEN COUNTY. BOUNDARY
CURRENTLY EXTENDS FROM ROUGHLY BUFFALO...TO SPRINGFIELD TO
CASSVILLE. MOISTURE FROM NORTHERN ARKANSAS HAS BEEN RIDING NORTH
AND SHOWERS/THUNDERSTORMS HAVE BEEN DEVELOPING ALONG THIS BOUNDARY
OVER THE PAST COUPLE HOURS. OTHERWISE...CWA REMAINS MOSTLY DRY
EARLY THIS AFTERNOON. CONVECTIVE COMPLEX OVER EASTERN TEXAS HAS DONE A
SIGNIFICANT JOB THIS MORNING IN KEEPING MOST OF ENERGY/MOISTURE
BLOCKED FROM MAKING ITS WAY INTO THE CWA. FARTHER WEST...LARGE
UPPER LOW REMAINS NEARLY STATIONARY OVER WESTERN KANSAS/EASTERN
COLORADO. MOSAIC RADAR BEGINNING TO SHOW CONVECTION DEVELOPING
OVER NORTH CENTRAL OKLAHOMA AND SOUTH CENTRAL KANSAS. THIS
CONVECTION IS THE AREA OF CONCERN FOR LATER ON THIS EVENING.

FOR THIS EVENING...UPPER LOW SLOWLY TRACKS NEAR THE CENTRAL
KANSAS/OKLAHOMA. COMPLEX WILL REMAIN OVER EASTERN TEXAS AND
SOUTHWEST ARKANSAS THIS EVENING...SO WIDESPREAD HEAVY
RAINFALL IS NOT EXPECTED. THERE SHOULD BE SUFFICIENT INSTABILITY
OVER EASTERN KANSAS THIS EVENING AS WRF IS SHOWING CAPES AROUND 700/900
J/KG. EXPECT THE MORE SEVERE THUNDERSTORMS TO FORM OVER EASTERN
KANSAS EARLY THIS EVENING AND THEN FORM INTO A WEAKENING SQUALL
LINE INTO OUR WESTERN ZONES. WILL NEED TO WATCH THE MOISTURE
MOVING IN FROM ARKANSAS AS WELL...THOUGH INSTABILITY WILL BE A
LITTLE LESS WITH THE CLOUD COVERAGE. CONTINUED MAIN THREAT AS
QUARTER SIZED HAIL FOR OUR WESTERN ZONES THIS EVENING IN THE
AFTERNOON HWO.

BY SUNDAY MORNING...UPPER LOW IS FORECAST TO OPEN OVER NORTHERN
ARKANSAS/SOUTHERN MISSOURI AND STARTING TO ACCELERATE EASTWARD.
SHOULD SEE OUR BEST CHANCES FOR RAIN SUNDAY MORNING INTO THE
AFTERNOON AS WE REMAIN IN THE WRAP AROUND MOISTURE THROUGH EARLY
SUNDAY AFTERNOON.

DO SHOW SOME COLDER TEMPERATURES AS 850MB TEMPS FALL TO +3C
MONDAY MORNING...THEN -2C TUESDAY MORNING. WOULD EQUATE TO LOWS IN
THE MID 30S AND HIGHS IN THE UPPER 50S/LOW 60S MONDAY AND TUESDAY.
GFS SHOWS A SMALL CLIPPER SYSTEM TUESDAY MORNING AROUND THE BACK
SIDE OF THE LOW THAT COULD GIVE US SOME LIGHT PRECIPITATION IN OUR
EASTERN COUNTIES. FOR NOW THOUGH...KEPT THE FORECAST DRY. BY
WEDNESDAY...UPPER LOW FINALLY MOVES FAR ENOUGH EAST FOR WEST TO
SOUTHWEST WINDS TO RETURN AND A WARMUP TO COMMENCE.

CLAYCOMB

&&

.AVIATION...

A VERY COMPLICATED FORECAST OVER THE NEXT 24 HOURS AS A STRONG
UPPER LEVEL LOW SLOWLY MOVES EAST ACROSS THE REGION. WE HAD A
PERIOD OF IFR CEILINGS AND NORTHWEST WINDS SETTLE IN TO KJLN THIS
MORNING BEHIND AN OUTFLOW BOUNDARY. CEILINGS ARE NOW LIFTING...AND
WILL LIKELY REMAIN IN THE MVFR CATEGORY FOR THE REST OF THIS
AFTERNOON. THIS SAME BOUNDARY IS NOW APPROACHING KSGF BUT
WEAKENING WITH TIME. THINK THIS BOUNDARY WILL PRODUCE A FEW RAIN
SHOWERS AND A BRIEF WIND SHIFT TO THE WEST AT KSGF. MVFR
VISIBILITIES CAN BE EXPECTED WITH ANY HEAVIER RAIN SHOWERS.
CEILINGS MAY THEN SCATTER OUT FOR A TIME THIS EVENING AT KJLN AND
KSGF...BUT STILL THINK AT LEAST PATCHES OF MVFR WILL REMAIN ACROSS
THE AREA. A COLD FRONT WILL THEN PASS THROUGH THE REGION LATE
TONIGHT...WITH IFR CEILINGS LIKELY BEHIND THE FRONT. VISIBILITIES
WILL ALSO LIKELY DROP INTO THE MVFR CATEGORY LATER THIS EVENING.
WILL ALSO NEED TO WATCH THE PROGRESS OF THUNDERSTORMS ALONG THIS
FRONT AS THEY APPROACH FROM KANSAS AND OKLAHOMA.

SCHAUMANN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Apr 18, 3:49 PM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
349 PM CDT SAT APR 18 2009

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-192100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
349 PM CDT SAT APR 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

 SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS THE
 OUTLOOK LATE THIS AFTERNOON AND TONIGHT.

 STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AFTER 4 PM
 ACROSS SOUTHEAST KANSAS AND NORTHEAST OKLAHOMA. SOME OF THESE
 STORMS COULD MOVE INTO SOUTHEAST KANSAS AND SOUTHWEST
 MISSOURI...GENERALLY WEST OF A LINE FROM NEOSHO TO NEVADA.
 QUARTER SIZE HAIL AND DAMAGING WINDS UP TO 60 MPH WILL BE THE
 PRIMARY HAZARDS WITH ANY STORMS THAT BECOME SEVERE.

 A MORE STRONGER LINE OF THUNDERSTORMS...CURRENTLY OVER CENTRAL
 KANSAS WILL APPROACH EXTREME SOUTHEAST KANSAS BY LATE EVENING FOR
 ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS. AGAIN...HAIL TO
 THE SIZE OF QUARTERS AND THUNDERSTORM WIND GUSTS TO 60 MPH WILL
 BE ASSOCIATED WITH THESE THUNDERSTORMS AS THEY MOVE INTO
 SOUTHEAST KANSAS AND WESTERN MISSOURI.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

  NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NEEDED PRIMARILY LATE THIS EVENING WEST
 OF A LINE FROM CASSVILLE TO GREENFIELD TO OSCEOLA AFTER 10 PM
 THIS EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CLAYCOMB

In the hours before

Local storm report, Apr 18, 4:00 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
400 PM CDT SAT APR 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     HAIL             NOEL                    36.55N 94.48W
04/18/2009  E1.50 INCH       MCDONALD           MO   EMERGENCY MNGR

            HAIL 1 TO 1.5 INCHES IN DIAMETER.

&&

BARJENBRUCH
Local storm report, Apr 18, 4:08 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
408 PM CDT SAT APR 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     HAIL             ANDERSON                36.65N 94.44W
04/18/2009  E0.88 INCH       MCDONALD           MO   EMERGENCY MNGR

            DIME SIZE HAIL REPORTED IN DOWNTOWN ANDERSON.

&&

BARJENBRUCH
Local storm report, Apr 18, 4:21 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
421 PM CDT SAT APR 18 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     ANDERSON                36.65N  94.44W
04/18/2009                   MCDONALD           MO   EMERGENCY MNGR

            SEVERAL BUILDINGS BLOWN DOWN IN ANDERSON. INTERSECTION
            OF 76 AND 59.

&&

CLAYCOMB

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 3:37 PM CDTSevere Thunderstorm WarningSGFMcDonald53 min
Apr 18, 4:10 PM CDTSevere Thunderstorm WarningSGFNewton41 min
Apr 18, 5:39 PM CDTSevere Thunderstorm WarningSGFDade66 min
Apr 18, 6:03 PM CDTSevere Thunderstorm WarningSGFHickory29 min

Nearby

Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.